Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 175, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 14, 2018, 5:12 PM CDT for Jersey County, Macoupin County, Montgomery County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 14, 2018, 5:51 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jersey County, IL, Macoupin County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005
WUUS53 KLSX 142212
SVRLSX
ILC083-117-135-142315-
/O.NEW.KLSX.SV.W.0175.180714T2212Z-180714T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
512 PM CDT SAT JUL 14 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Macoupin County in southwestern Illinois...
Northeastern Jersey County in southwestern Illinois...
Western Montgomery County in south central Illinois...
* Until 615 PM CDT.
* At 510 PM CDT, severe thunderstorms were located along a line
extending from near Palmyra to near Kemper to near Brighton,
moving east at 25 mph. Another severe storm was located near
Gillespie, moving to the northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Litchfield, Carlinville, Staunton, Virden, Gillespie, Brighton,
Girard, Mount Olive, Bunker Hill, Benld, Raymond, White Oak,
Farmersville, Palmyra, Shipman, Wilsonville, Sawyerville, Mount
Clare, East Gillespie and Eagarville.
This includes Interstate 55 in Illinois between exits 41 and 63.
This also includes Beaver Dam State Park and Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3921 8948 3900 8965 3901 9031 3924 9017
3926 9017 3926 9015 3938 9015 3950 9014
3952 8987 3952 8953 3935 8953 3935 8946
TIME...MOT...LOC 2210Z 272DEG 20KT 3943 9008 3924 9010 3908 9022
HAIL...1.00IN
WIND...60MPH
$$
Britt2 follow-up statements
091
WWUS53 KLSX 142231
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
531 PM CDT SAT JUL 14 2018
ILC083-142241-
/O.CAN.KLSX.SV.W.0175.000000T0000Z-180714T2315Z/
Jersey IL-
531 PM CDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JERSEY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3921 8948 3900 8965 3904 9011 3918 9011
3929 9004 3937 8995 3942 8986 3952 8980
3952 8953 3935 8953 3935 8946
TIME...MOT...LOC 2231Z 262DEG 39KT 3932 8986 3923 8987 3910 9003
$$
ILC117-135-142315-
/O.CON.KLSX.SV.W.0175.000000T0000Z-180714T2315Z/
Macoupin IL-Montgomery IL-
531 PM CDT SAT JUL 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MACOUPIN AND WESTERN MONTGOMERY COUNTIES...
At 531 PM CDT, severe thunderstorms were located along a line
extending from near Carlinville to 7 miles northwest of East
Gillespie to Shipman, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Litchfield, Carlinville, Staunton, Virden, Gillespie, Girard, Mount
Olive, Bunker Hill, Benld, Raymond, White Oak, Farmersville, Shipman,
Wilsonville, Sawyerville, Mount Clare, East Gillespie, Eagarville,
Waggoner and Nilwood.
This also includes Beaver Dam State Park and Lake Lou Yaeger.
This includes Interstate 55 in Illinois between exits 41 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3921 8948 3900 8965 3904 9011 3918 9011
3929 9004 3937 8995 3942 8986 3952 8980
3952 8953 3935 8953 3935 8946
TIME...MOT...LOC 2231Z 262DEG 39KT 3932 8986 3923 8987 3910 9003
HAIL...1.00IN
WIND...60MPH
$$
Britt072
WWUS53 KLSX 142251
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
551 PM CDT SAT JUL 14 2018
ILC117-135-142301-
/O.CAN.KLSX.SV.W.0175.000000T0000Z-180714T2315Z/
Macoupin IL-Montgomery IL-
551 PM CDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR MACOUPIN AND WESTERN
MONTGOMERY COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
LAT...LON 3921 8948 3900 8965 3904 9011 3918 9011
3929 9004 3937 8995 3942 8986 3952 8980
3952 8953 3935 8953 3935 8946
TIME...MOT...LOC 2250Z 272DEG 20KT 3932 8972 3923 8973 3910 8989
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:11 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 14, 4:11 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Saint Louis MO
411 PM CDT Sat Jul 14 2018
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 328 PM CDT Sat Jul 14 2018
Scattered thunderstorms have developed across parts of the area
this afternoon. Some of these storms may be strong to severe this
evening with wind gusts the primary threat. Very steep low-level
lapse rates and high DCAPE has already helped yield a few wind
gusts of around 50mph earlier this afternoon.
Believe there probably will be a bit of a lull in convective
activity late this evening into the early overnight hours as
diurnal instability weakens. Another round of storms is expected
to focus roughly along and just south of the I-70 corridor in
response to a slowly moving remnant MCV which is currently in E KS
and increasing low-level moisture convergence.
Convective trends through the day on Sunday a bit more uncertain.
Expect ongoing storms to gradually push off to the ENE and weaken as
the low-level jet abates and veers. Convective coverage a big
unknown as area should see a bit of mid/upper level subsidence
behind departing vorticity maxima associated with the departing MCV.
Frontal boundary will still likely reside across the bi-state area
so kept isolated-scattered wording for the afternoon hours.
High temperatures should be at least several degrees cooler than
that experienced today due to the possibility of storms and
convective debris clouds. Still will be very humid over with
dewpoints in the low to mid 70s, though max heat index values
areawide should stay in the mid to upper 90s so will allow heat
advisory to expire this evening.
Gosselin
.LONG TERM... (Sunday Night through Next Saturday)
Issued at 328 PM CDT Sat Jul 14 2018
There is a chance for SHRA/TSRA from Sunday night through Monday
evening as a slow-moving PV anomaly and its associated surface
front move across the region. Multiple outflow boundaries from
earlier convection will also serve as the focus for
diurnally-driven convective development.
A low pressure system moving through southern Canada will
suppress part of the upper ridge over the CONUS, leading to
weakly northwest flow aloft over our area. A brief period of
mostly dry weather is anticipated on Tue/Tue night before a
series of PV anomalies move through the flow and bring a chance
of SHRA/TSRA to the area during the middle of the week. The upper
ridge rebuilds and shifts eastward at the end of the week,
potentially bringing a period of dry weather back to the LSX CWA
for the end of the week and early next weekend.
Temperatures are forecast to be several degrees cooler than they
have been lately with highs in the upper 80s to lower 90s and
overnight lows in the upper 60s to around 70 degrees.
Kanofsky
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1248 PM CDT Sat Jul 14 2018
Scattered showers and thunderstorms are likely this afternoon and
early evening across the bi-state area. Greatest coverage during
this period is most likely over central Missouri so added a TEMPO
group in for KCOU. Will monitor convective trends and update as
necessary. May be a bit of a lull in activity late evening and
early overnight hours but additional storms are expected late
tonight into early Sunday morning. Stronger storms will be capable
of reduced visibilities and potentially some strong wind gusts.
SPECIFICS FOR KSTL:
Scattered storms late this afternoon into at least early this
evening. Maintained VCTS wording for now due to scattered nature
expected but will continue to monitor and amend as necessary.
Probably will be a bit of a lull in storm activity late evening
into the early overnight period before additional storms affect
the terminal late tonight into early Sunday morning.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Boone MO-Callaway
MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-Montgomery
MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Heat Advisory until 8 PM CDT this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 14, 3:42 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 342 PM CDT Sat Jul 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 342 PM CDT Sat Jul 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Late this afternoon and tonight Heat index values of 100 to 107 degrees are occurring this afternoon across parts of Missouri and Illinois. A Heat Advisory is in effect through 8 PM CDT for these areas. Scattered thunderstorms have developed across the area this afternoon and will continue this evening. A few storms may be strong to severe and capable of producing hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms for portions of the area from Sunday through Monday night. There is also a chance of thunderstorms from Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Kanofsky
In the hours before
Local storm report, Jul 14, 4:13 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 2 ESE SAINT LOUIS 38.63N 90.21W
07/14/2018 ST. LOUIS CITY MO PUBLIC
LARGE TREE SNAPPED AT BASE.
&&
PWSpecial weather statement, Jul 14, 4:14 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service St Louis MO
414 PM CDT SAT JUL 14 2018
ILZ058-099-142200-
Greene IL-Jersey IL-
414 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND NORTHERN JERSEY
COUNTIES UNTIL 500 PM CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alsey to near Carrollton to near Hardin.
Movement was east at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
White Hall, Carrollton, Roodhouse, Greenfield, Athensville, Old Kane,
Kemper, Patterson, Kane, Wrights, Eldred, Hillview, Rockbridge,
Belltown, Berdan, Haypress, Barrow, Walkersville and Woody.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3936 9016 3913 9017 3915 9058 3932 9058
3952 9056 3952 9016
TIME...MOT...LOC 2114Z 262DEG 23KT 3950 9049 3933 9049 3917 9054
BrittLocal storm report, Jul 14, 4:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND GST ALTON 38.91N 90.16W
07/14/2018 M54 MPH MADISON IL AWOS
&&
CMKLocal storm report, Jul 14, 4:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG FOSTER TOWNSHIP 38.97N 90.08W
07/14/2018 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN ALONG MCCOY ROAD.
&&
CMKSpecial weather statement, Jul 14, 4:59 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service St Louis MO
459 PM CDT SAT JUL 14 2018
ILZ064-069-100-142245-
Bond IL-Madison IL-Clinton IL-
459 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON...BOND COUNTIES IN SOUTH
CENTRAL ILLINOIS AND SOUTHEASTERN MADISON COUNTIES IN SOUTHWESTERN
ILLINOIS UNTIL 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alhambra to near Highland to Trenton.
Movement was east at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Highland, Greenville, Breese, Carlyle, Trenton, Aviston, St. Rose,
Germantown, Albers, Beckemeyer, Pocahontas, Alhambra, Mulberry Grove,
Tamalco, Beaver Creek, Woburn, Reno, Jamestown, Pleasant Mound and
Pierron.
This includes Interstate 70 in Illinois between exits 24 and 52.
This also includes Carlyle Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3851 8929 3856 8970 3865 8971 3866 8973
3871 8973 3885 8977 3896 8966 3903 8927
3873 8925
TIME...MOT...LOC 2159Z 265DEG 18KT 3887 8970 3872 8964 3859 8968
BrittLocal storm report, Jul 14, 5:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG BUNKER HILL 39.05N 89.95W
07/14/2018 MACOUPIN IL AMATEUR RADIO
6" TREE LIMB DOWN ON HOUSE.
&&
CMKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:19 PM CDT | Special Weather Statement | LSX | Fayette | 41 min |
| Jul 14, 2:00 PM CDT | Special Weather Statement | LSX | Fayette | 45 min |
| Jul 14, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 35 min |
| Jul 14, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Jul 14, 3:35 PM CDT | Special Weather Statement | LSX | Adams | 40 min |
| Jul 14, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 41 min |
| Jul 14, 4:14 PM CDT | Special Weather Statement | LSX | Greene | 46 min |
| Jul 14, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Montgomery | 52 min |
| Jul 14, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 46 min |
| Jul 14, 4:59 PM CDT | Special Weather Statement | LSX | Bond, Clinton | 46 min |
| Jul 14, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 57 min |
| Jul 14, 5:24 PM CDT | Special Weather Statement | LSX | Madison, Saint Clair | 51 min |
| Jul 14, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 46 min |
| Jul 14, 6:27 PM CDT | Special Weather Statement | LSX | Clinton, Saint Clair | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.